Hello! I have recently started taking 25mg of Zoloft for my anxiety and panic attacks.I know it takes a while to kick in but has anyone else gotten really irritable and just been really scared since they started taking it. I'm sure the fact that I am on something scares me more then anything else and doesn't help the situation. But I haven't experienced any other side effects except really strong bursts of irritability and fear. Did this happen to anyone else? Thanks
What i dont understand is why they keep prescribing zoloft for anxiety? Try to see if they will prescribe some xanax,valium,ativan or klonopin these are stronger for anxiety.
Zoloft can be used for panic disorders. I was prescribed this medication sometime ago and didn't have a whole lot of success. It was prescribed to me for ordinary depression. For me, it worked like more of a mood stabilizer... no highs, no lows, I felt like I was just there. Try not to worry and give the medication time to work. Good luck to you.
Zoloft is an antidepressant in a group of drugs called selective serotonin reuptake inhibitors (SSRIs). Zoloft affects chemicals in the brain that may become unbalanced and cause depression, panic, anxiety, or obsessive-compulsive symptoms.
Zoloft is used to treat depression, obsessive-compulsive disorder, panic disorder, anxiety disorders, post-traumatic stress disorder (PTSD), and premenstrual dysphoric disorder (PMDD)
I have been on Zoloft for about a year. It didn't work for my bipolar and depression though until they put me up to 100 mg. I still have some fear and some panic attacks but nothing like it used to be.
I've taken Zoloft, along with a bunch of other anti-depressants, but at the time it was for PTSD and depression. These are the indications for what the medication is supposed to treat and it did help, however, the lack of self emotion you experience from being on it is... not worth it, IMO. No wonder the commercials say it may cause depression and suicidal thoughts!!! As for treating anxiety I couldn't say, didn't get that far as I am still working on the same issue myself. I can definitely say this: take the medication as the doctor prescribes and give it the necessary amount of time. It will make things better, but it is up to you to interpret what and how you feel to the doc as a good thing or maybe as a bad thing. Zoloft seems to make your life seem worse before it gets better, which is why you have to give it almost a month or longer before you pass judgment.
Some of the other side effects I had were upset stomach shortly after taking it, and a yawning habit which seems to give you a miniature rush each time. Hope this has helped even a little bit. Take care and don't stress that you're now "on something", seems to be more normal nowadays than to not be.
I started with 50 mg. and eventually moved to 300 and at that point had a meltdown, that made me worse! I moved back to 125 and am much better, I know everyone is different,but for me, it appeared too much of a good thing was not a good thing. I had no side effects as you describe, but then again, all our brains are different. Be sure to keep your doc informed. I believe that's key too.
Of what I remember for the third time I think I was on it, see after a while any antidepressants don't work for me for some reason. I can just remember I gained a lot of weight. I don't think it was doing much to me for elp with anxiety and depression.
I had a major problem with focus with it. I was zoning out while I was on Zoloft. I am Bipolar and currently taking Wellbutrin XL and Topamax. Over the past 6 years I have had to take several different combos of meds, always including Wellbutrin. But at different times in the first couple years of my treatment, I was tried on Effexor, Zoloft, Lexapro, Paxil, Cymbalta..(in combination with Lamictal and Wellbutrin XL)... pretty much, you name it..I've tried it, and was not very successful. I ended up having to have ECT treatments because of my hard to treat depression, and now I am down to only having the Wellbutrin and Topamax and just recently got a script for Klonopin to take as needed for my Anxiety. I don't like to feel like I am sedated, but Anxiety comes with the package when you are bipolar, so I felt I needed something, even if it was occasional. If you don't like being on something all the time, I recommend asking your Dr.
for an anti-anxiety med that you can take as needed. If they think Klonopin is too strong, they can recommend a different pill or small dose. My brother has major panic attacks and thats all he takes is the Klonopin. I hope this helped a little.
I took zoloft a few years ago and it was the first medicine i had ever been put on for nerves and yes i was scared to death over everything for the first 3 weeks. I was taken off of it a year ago and recently put back on it at a higher dosage and i am having the same effect. It will go away, or at least it did for me last time. Good luck and just keep taking it. I hope it helps.
I had to take a very strong dose of Zoloft and it only helped with Depression not anxiety at least for me. It seems to be the most sedating of the SSRI's I've been on.
Hello anonymous986, I took only 3 days of this medicine and am still having these side effects two weeks later. I was told these types of drugs amplify what you are already feeling. This may be the case with you also. I was not very patient and refused to stay on something that made me feel so bad. I suffer from clinical depression only for some years. All of the ones that sedate and help with sleep seem to help more than any of the others. And I have been on a ton of all kinds of meds to help with depression. The fears came mosly when I took the newer meds. Paxil, Celexa, Zoloft, Prozac. Sorry you are feeling so bad. These drugs change you, but not who you are. You may just need time. It takes a long time for all of these drugs to kick in.
The fact that you have to be on something is enough to scare the pants off of you, but you are not alone and should not be embarrassed that you need to take meds. If you would only realize how many of us there are. It is an illness just like any other. Chemical imbalences are responsible for this. No shame in it. Something is broken, and although it can not be fixed, there are meds to help us through it. Good luck on your search to improve your life. Lots of folks give up and suffer. The answer is out there somewhere.
I was irritable, anxious, moody, and just plain SCARED all the time. I waited 2 months for it to work. Then Doc upped my dose and I felt worse. Cried every night. Became totally despondent. Went back down to 100mg then to 50mg. Now I've switched to Cymbalta and 2 mg of Klonopine spaced thru the day for anxiety. I feel much better. (although anything would have been better). Talk to your dr if you dont feel better. Everyone responds different to different meds.
Lexapro also helps with anxiety and depression. I took that for many years with success.
Anonymous986, hello. I have been on Zoloft for so long I do not remember if I had any fear or irritability. I do know that this med has helped me with depression and anxiety. I felt a difference in about two weeks. I started on 50 mg and I am now on 200 mg. I do get alittle depressed at times but it is because I do not live near any family. I also live way out in the country away from everything. I hope you give Zolft a try because it may help you. I know it is tough to wait but you can do it. All of the comments from the members of Drugs.com are really helpful. It is nice to know that you have friends out there who care about you. I hope things get better. I will say a prayer for you. Sweetie Pie
To consered zolofot user, read all the possiable side effects and adveresed reactions. Then take it and hope for the best. If you do have any side effects or acverserd reactions that are serious, not just mild. Call your Dr to discusse what the medication is doing you, Best Of Luck.
After just getting off of Zoloft for 11 years the symptoms I had started off okay then became worse after 11 years thus why I got off: The early years: Nausea, sensativity to warm or hot environments, made me more anxious, rashes. Years later: Intolerance to alot of foods new allergies. And recently why i got off: Problems breathing, losing too much weight it put me down to 105 from 120, created panic attacks. I won't mention the withdrawal effects there too seriously nasty.
If you keep taking it I hope it works out for you and you never have to get off of it.
Best of Luck
I have been on it for 4 weeks now... I find it to increase my anxiety... I get this very intense rush of energy inside me, that wont release... kinda like my blood is boiling. Doc told me my body will adjust. Hope so.
I call them my Zoloft zaps when this happens! :)
- Zoloft Information for Consumers
- Zoloft Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zoloft (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 14 Dec 2016 • 5 answers
Updated 23 Jun 2014 • 1 answer
Updated 30 Oct 2015 • 2 answers
Updated 18 Mar 2019 • 5 answers
Updated 30 Dec 2018 • 4 answers